Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



David J. Sivakoff, Visiting Assistant Professor

David J. Sivakoff

Please note: David has left the Mathematics department at Duke University; some info here might not be up to date.

Contact Info:
Office Location:  106 Physics
Email Address: send me a message
Web Page:


Applied Math, PhDUniversity of California, Davis2010

Research Interests: Probability, Stochastic Processes

Current projects: Evolving social networks, Time inhomogeneous perturbations of random walks

I study stochastic processes with a spatial component, such as percolation models and Markov chains on trees, lattices and graphs. I am interested in how the underlying graph structure affects the behavior of certain stochastic processes on the graph. Such problems have applications to epidemiology, social science, and computer science.

Areas of Interest:

Stochastic processes on networks
Random graphs


Probability • Random graphs • Contact process • Voter model • Percolation

Recent Publications

  1. R. Durrett, J.P. Gleeson, A. Lloyd, P.J. Mucha, F. Shi, D. Sivakoff, J. Socolar, C. Varghese, Graph fission in an evolving voter model, PNAS, vol. 109 no. 10 (March 6, 2012), pp. 3682-3687
  2. C.D. Brummitt, S. Chatterjee, P.S. Dey, D. Sivakoff, Jigsaw percolation: What social networks can collaboratively solve a puzzle? (Submitted, 2012) [arXiv:1207.1927]
  3. J. Gravner, C. Hoffman, J. Pfeiffer, D. Sivakoff, Bootstrap percolation on the Hamming torus (Submitted, 2012) [arxiv:1202.5351]
  4. D. Sivakoff, Contact process on random graphs with communities (Submitted, 2012) [arXiv:1210.3434]
  5. D. Sivakoff, Emergence of a Giant Component in Random Site Subgraphs of a d-Dimensional Hamming Torus (Submitted, 2011) [arXiv:1001.1007v2]
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320